Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents With ADHD

ups and downs of medication

I can not stay consistent with medication.  I feel great on it for about 4 days and basically binge organize…by the 5th or 6th day I’m wiped out ,moody, over the top exhausted and just don’t feel right . 
I’m a single mother with 3 kids so I need to stay as healthy and rested as possible. 
The problem is I don’t just take a break from the medication I actually get rid of it.  I can’t stand the way it makes me feel…yes I catch up on everything but I’m a different person. 
But I’m falling into this pattern recently where I’ll take it for a couple weeks, dump it so to speak, then all the organization unwinds so fast, that I go back to the doc for my prescription once again. 
Ive lowered my dose so much bc I told my doctor I only take it for a couple weeks max.  He’s been ok with that. 

Does anyone else do this? Where the side effects kick in so bad that you stop the medication, take a break and start all over again?  I literally only got 3 hrs of sleep last night and don’t even know how I’m functioning.

Replies

Hi HoneyBee!

Have you tried a different medication? it could be that your body just doesn’t agree with this medication. http://www.additudemag.com/adhd/article/8942.html

It’s fine to stop and start it if your doc agrees, but it sounds like you are getting more misery than benefit. Consider asking your doctor to try a different stimulant.

Penny
ADDconnect Moderator, Author & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Jul 21, 2014 at 5:04pm

Hi there.  I’ve had this issue as well.  The first few days on my meds, I am cleaning the house with a toothbrush.

From what my psych nurse has told me about medication- your body will get adjusted to that really energized feeling that comes at first.  But if you keep stop and starting it you are not giving your body that chance.  And chances are if you stay on the medication consistently and you keep having that speedy feeling, it’s probably not the right medication for you.

I’m really sensitive to my meds and start off on a super low dose and have worked my way up. 
Good luck!

Posted by LuluBodhi on Oct 11, 2014 at 1:24pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.